Childhood Diseases

Posted by: Nikky | 2011-09-04


Upset Stomach

Hi Professor,

I wrote to you on Thursday about my 2 year old son having vomiting and diarrhoea after his operation of tonsils, adenoids and grommets. You suggested that it was a viral infection and not a side effect of the operation.

It has now been five days and every day at about 4pm he either vomits or has diarrhoea. I stop the milk and give him Hydrol and Kaostatex for the diarrhoea. Is there anything else I can give him as he does not really want to eat, I force him and then it all comes out anyway?

Would probiotics help?

Thank you.

Expert's Reply



I am concerned that your son is still vomiting and having diarrhoea after 5 days. When your wrote previously it seemed that he was getting better.I am worried that he will become dehydrated even though you have been trying to give him extra fluid and electrolytes. It would be best to take him back to the hospital where he had the operation or to your nearest emergency paediatric clinic so that he can be examined. If he won't drink enough he may require admission for fluid therapy.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.